Skip to Content

Quetiapine - What if I stop taking Seroquel?

Answers (6)

WildcatVet 23 Jan 2018

Hi, Pathology! I'm not sure exactly what you're asking but an answer, in brief, is that unless you wean off with a tapering dosage schedule from your doctor you'll likely experience mild to severe withdrawal symptoms over a period of several days to weeks depending on the dosage you're taking and the length of time you've been taking it.
Also, you could have an intense recurrence of the symptoms it was originally prescribed for. Stopping psychotropic medications should never be done abruptly and requires your doctor's supervision.

Votes: +1
looby1 6 Apr 2018

Stop this medicine immediately seriously antipsychotics I don't think so Quetiapine is extremely bad for your heart and if your heart is healthy it won't be for long if you continue this poison

Votes: +1
Mrzz Moore 14 Jun 2018

I took 1,000 mg of seroquel for 2 years. Just weened off 60 days ago and it was a nightmare! I was sick for 30 days. We are talking hot/cold flashes, nausea, non stop diarrhea, insomnia, skin itch and pricks, lack of appetite, light sensitivity, sound sensitivity, headache, non stop turbulent thoughts,back ache, escalated anxiety attacks, escalated emotional outbursts, and more. I'm only now just getting my body regulated, but still can't take hot showers or be in sun long because the nerve damage from the dosage over the years has made my body itch off and on most days. It's not a regular itch. But a deep itch that is under my skin. My ear canals itch, my eyes itch, I've tried menthal, mint lotion, icepacks, creams, etc and I'm concerned it won't ever go away.

Expand...

Im going through a divorce right now and the doc gave me a small bottle of seroquel for anxiety but I'm TERRIFIED TO TAKE IT again even if for a short time because if the withdrawal was so bad what is the actual pill doing to me!!!

Votes: +2
ala1978 14 Jun 2018

I have been on Seroquel for 17 years. I'm on 600mg at night currently. It is the only medication that has helped my bipolar and leveled out my moods. Of course as with any medicine there are side effects. But if you follow your Drs orders and get blood tests as Dr recommended, you should be just fine. Do not quit taking this medicine without a Drs orders. That's when all sorts of side effects show up that are ugly and uncomfortable. Always talk to your Dr about weaning off this if you feel like you want to come off of it!!!

Votes: +1
HazyH 24 Jun 2020

I halved my dose a week and a half ago and initially was fine. A day later though I started to experience hypersensitivity, up and down moods and irritability. A few days later I came off quetiapine completely and these side effects became more intense, the irritability and lack of concentration and severe memory problems became much worse. Being in lockdown has just added to the withdrawal symptoms: anxiety, day sweats, night sweats, depression, stomach problems, nausea. The reason I decided to lower my dose and then completely stop taking the drug is because of the many med discussion posts I've read on plenty of websites that talk about permanent long term damage to people's memory, permanent damage to the liver (I myself have developed n. a. r. fatty liver disease), kidney disease, heart problems, the list goes on. A pharmacy doctor once admitted to me that permanent organ damage was inevitable while taking an antipsychotic over a long period of time.

Expand...

This chilled me to the bone, but I agreed to keep taking quetiapine as I was feeling so unwell. So my dilemma was take quetiapine and accept all the nightmarish side effects (flattened feelings, severe memory problems, very poor concentration, personality changes) and effectively life shortening health risks that come with it or stop taking the drug, manage my own symptoms however difficult, with comfort in knowing I have lessened some very serious damage to MY BODY.

Votes: +0
Pink Lock 24 Jun 2020

I adjusted my dosage over a period of 3 years. I know it is so difficult not to just chuck the meds in the bin because they make you feel so awful.

My withdrawal symptoms lasted roughly around 2 or 3 months. Constant vomiting and diarrhoea. Not being on that medication has made me lose nearly 8 stone.

What dosage were you on initially and what dose did you take it down too?

All the best x

Votes: +0
Drugs.com free discount card

Further Information

Similar Questions

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.